diarrhea since having colonoscopy, what is the cause.

by Diane
(MI)



I never had this condition until I had the procedure about 5 weeks ago.

Started out with on again and off again, but now for the last 3 weeks constant diarrhea.

My doc didn't seem too concerned and prescribed Lomotil, but I have to take 2 immodium besides to keep it under control. What should I do?

Comment from Inna:

Hello and thank you for this question. The colonoscopy prep is pretty harsh and all the laxatives can disrupt the flora for days or even weeks. Some of my patients even had diarrhea after colonoscopy for months.

The first thing you would probably want to do is to take great quality probiotic. If you call my office 1-800-557-8039 you can order professional grade probiotics that are superb.

You can also take a different type of probiotic at night like Floramyces . This strand of S.boulardi shows benefits in patients with diarrhea.

Try drinking lots of good quality water; better if it’s filtered.

If you can try avoiding gluten. Going gluten free can decrease the inflammation.
You want to stay away from sugars, juices, greasy foods and white flour for now to let your digestive system calm down.

You want to try eating anti-inflammatory foods.

Stay away from dairy for now.

I wish you great health!

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask Questions.

SCHEDULE YOUR FUNCTIONAL MEDICINE CONSULTATION